Texas, 2022

Drought in Texas, June 1 to 30, 2022

June 1 to 30, 2022 · NWS CRP · 19 events in 19 counties and zones

Generally dry conditions persisted across south Texas during the month of June with well below normal rainfall received except for a few isolated spots in the Victoria Crossroads. The extreme to exceptional drought over the northern Coastal Bend into the Victoria Crossroads spread toward the coast near Rockport during the month.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Generally dry conditions persisted across south Texas during the month of June with well below normal rainfall received except for a few isolated spots in the Victoria Crossroads. The extreme to exceptional drought over the northern Coastal Bend into the Victoria Crossroads spread toward the coast near Rockport during the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 31, 11:32 PM CST, 28 minutes earlier.

Area forecast discussion, May 31, 11:32 PM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1232 AM CDT Wed Jun 1 2022

.AVIATION...

MVFR conditions are expected to continue tonight across all
locations with weaker winds. All sites should return to VFR
tomorrow morning between 13z to 16z. Winds are expected to
increase again tomorrow morning with gusts up to 24 knots before
subsiding once again after sunset. A few showers will be possible
around day break at CRP and ALI as well as a slight chance of
thunderstorms this afternoon across the eastern sites. Due to the
isolated coverage expected, did not include in the TAFs as
confidence is low on when they may affect the sites.

&&

.PREV DISCUSSION... /Issued 643 PM CDT Tue May 31 2022/

AVIATION...

While all sites are currently VFR, CRP has already shown early
signs of MVFR CIGS developing once again. Expect a similar
condition to last night with all sites gradually becoming MVFR
through the night. Winds will subside for all sites in the late
night hours. A few showers will become possible by around day
break for CRP and VCT, but chances are too small to include in
TAFs. By afternoon there will be a slight chance for showers or
storms with the sea breeze for all three eastern sites...again,
too low of a chance to include in TAF yet. VFR conditions return
by mid-morning along with moderate southeasterly winds.

PREV DISCUSSION... /Issued 313 PM CDT Tue May 31 2022/

SHORT TERM (Tonight through Wednesday Night)...

South Texas is under the southern tip of a ridge axis that stretches
northeast toward eastern CONUS this afternoon. Sufficient moisture
in the lower levels with PWATs around 1.4 inches was enough for a
few weak showers earlier this morning. The low level moisture is
progged to increase to 1.5-1.6 inches by Wednesday and models show a
short wave moving across S TX. This will lead to a tad more
convective activity but still isolated. Expecting showers initially
before sunrise along the coast. The environment will be unstable,
thus isolated showers and thunderstorms are expected along the sea
breeze through Wed afternoon. The activity should diminish by
sunset.

As for temperatures, highs will be a few degrees cooler Wed due to
the slightly deeper moisture and cloud cover. The heat index will
range from 105-109 Wed across the Brush Country. Night time temps
will generally be in the 70s through the period, but slightly lower
70s across inland areas Wed night.

Swell heights are running between 4-5ft with periods around 7
seconds per buoy020. With the new moon being just yesterday, the
risk for high rip currents will continue tonight and Wednesday.

LONG TERM (Thursday through Tuesday)...

Quiet weather is expected for the long term forecast. High pressure
will drift southwest, but still remain in control. A short wave will
pass just north of the area Thursday night and Friday. With PWATs
nearing 1.8", this could be just enough to initiate a few showers
across the Coastal Bend and Victoria Crossroads on Friday. High

Temperatures will gradually increase late this weekend, with warm to
hot temperatures expected on Sunday. Dewpoints and temperatures will
be high enough by Sunday to warrant at least an SPS, potentially
even a heat advisory Sunday through the middle of next week. &&

MARINE...

A moderate southeast flow is expected tonight through Wednesday and
Wednesday night. Isolated showers will be possible late tonight
through Wednesday. Light to moderate onshore flow will persist
through Saturday, then increase to moderate into Sunday. Small
Craft Exercise Caution conditions are expected this weekend, with
the potential for Small Craft Advisory condition beginning Sunday.
Generally, Small Craft Exercise Caution conditions through the
week. Isolated showers are possible Thursday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    75  91  74  91  73  /  10  10  10  10   0
Victoria          73  95  73  94  72  /  10  20  10  10  10
Laredo            77  98  75  99  74  /   0  10  10   0   0
Alice             73  96  71  96  71  /  10  10  10  10   0
Rockport          77  91  76  91  77  /  10  10  10  10   0
Cotulla           77  99  75  99  74  /   0  10  10  10  10
Kingsville        74  93  72  94  72  /  10  10   0   0   0
Navy Corpus       78  88  77  88  77  /  10  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through this evening For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

GM...None.

&&

JCP/84...AVIATION
Hazardous weather outlook, May 31, 3:27 AM CST, 20 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
427 AM CDT Tue May 31 2022

TXZ229>234-239>247-342>347-442-443-447-011200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
427 AM CDT Tue May 31 2022

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

There is a High risk of rip currents for the Gulf-facing beaches
of the Middle Texas coast today and tonight.

Afternoon heat index values will range from 105 to 109 degrees
this afternoon over the inland Coastal Bend to the Brush Country.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There will be a High risk of rip currents for the Gulf-facing
beaches of the Middle Texas coast Wednesday.

Heat index values could range from 105 to 109 degrees Wednesday
afternoon over the Brush Country and Sunday through Tuesday
afternoons next week from the Coastal Plains to the Brush Country.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ231-232-236-237-250-255-270-275-011200-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
427 AM CDT Tue May 31 2022

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Brief periods of Small Craft Advisory conditions will be possible
Sunday through Tuesday next week.

TMT/JCP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 drought. Local standard time, as filed.

Drought, Goliad

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Goliad forecast zone
Reported by
Drought Monitor
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Exceptional drought spread across the entire county by the end of the month.

Drought, Bee

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Bee forecast zone
Reported by
Drought Monitor
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Exceptional drought remained across the northern part of the county with extreme drought conditions persisting over the central and southern portions of the county.

Drought, Victoria

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Victoria forecast zone
Reported by
Drought Monitor
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Extreme drought persisted over the county with exceptional drought conditions developing over the western part of the county.

Drought, Inland Refugio County

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Inland Refugio County forecast zone
Reported by
Drought Monitor
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Extreme drought persisted over the area during the month.

Drought, Coastal Refugio County

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Coastal Refugio County forecast zone
Reported by
Drought Monitor
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Extreme drought developed over the area during the month.

Drought, Coastal Aransas County

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Coastal Aransas County forecast zone
Reported by
Drought Monitor
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Extreme drought developed over the area during the month.

Drought, Aransas County Islands

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Aransas County Islands forecast zone
Reported by
Drought Monitor
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Extreme drought developed over the area during the month.

Drought, Inland San Patrico County

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Inland San Patrico County forecast zone
Reported by
Drought Monitor
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Extreme drought developed over the northern part of the area during the month while severe drought persisted over the southern part of the area.

Drought, Coastal San Patrico County

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Coastal San Patrico County forecast zone
Reported by
Drought Monitor
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Extreme drought developed over the northern part of the area during the month while severe drought persisted over the southern part of the area.

Drought, Live Oak

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
Drought Monitor
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Extreme drought continued over most of the county during the month with exceptional drought over the extreme northeast part of the county.

Drought, McMullen

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
McMullen forecast zone
Reported by
Drought Monitor
Coordinates
28.353, -98.568 (the zone’s center; the record gives no point)

Extreme drought persisted over the northeast part of the county while severe drought persisted over the rest of the county.

Drought, La Salle

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
La Salle forecast zone
Reported by
Drought Monitor
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Extreme drought developed over the extreme northwest part of the county while severe drought persisted over the rest of the county.

Drought, Webb

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Webb forecast zone
Reported by
Drought Monitor
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Severe drought persisted over the northern and eastern portions of the county.

Drought, Duval

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Duval forecast zone
Reported by
Drought Monitor
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Severe drought persisted over the western part of the county.

Drought, Inland Nueces County

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Inland Nueces County forecast zone
Reported by
Drought Monitor
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Severe drought developed over the northern part of the area.

Drought, Coastal Nueces County

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Coastal Nueces County forecast zone
Reported by
Drought Monitor
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Severe drought developed over the northern part of the area.

Drought, Inland Calhoun County

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Inland Calhoun County forecast zone
Reported by
Drought Monitor
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Severe drought persisted over the area.

Drought, Coastal Calhoun County

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Coastal Calhoun County forecast zone
Reported by
Drought Monitor
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Severe drought persisted over the area.

Drought, Calhoun County Islands

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Calhoun County Islands forecast zone
Reported by
Drought Monitor
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Severe drought persisted over the area.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1041263, 1041264, 1041267, 1041268, 1041269, 1041270, 1041271, 1041272, 1041273, 1041275, 1041276, 1049751, 1049752, 1049753, 1049754, 1049755, 1049757, 1049759, 1049760.